MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon failed to deflate.A procedure was being performed via contralateral approach to treat a lesion in the superior femoral artery.The 5.0 x 200 x 135cm mustang balloon was inflated two or three times and then after the final inflation, it would not deflate.The device became stuck inside the introducer sheath and the balloon stretched.The procedure was completed with this device and no additional balloon was required.The patient was noted to be fine.
 
Additional Manufacturer Narrative
Device returned to manufacturer: the mustang balloon catheter was returned and analysis was completed.The device was received advanced through the customer's 5fr introducer sheath.The recommended introducer/guide sheath size for this device is a 5fr sheath.During analysis the investigator applied negative pressure to the device and successfully removed it from the customer's 5fr sheath.Some resistance was experienced due to the presence of solidified media inside the balloon, which indicates that the balloon was subjected to positive pressure.The balloon material at the extreme distal end had been bunched up against the distal tip bond.The solidified media inside the balloon would indicate that bunching occurred due to the user attempting to withdraw the device through the sheath with inflation fluid remaining inside the balloon.The investigator attempted to inflate the device to carry out a deflation test but was unable to due to an inflation lumen breach.No issues were identified with the balloon material which could potentially have contributed to this complaint.Severe stretching was noticed to the shaft of the device beginning approximately 875mm distal of the strain relief and extending to the proximal balloon bond.This type of damage is consistent with excessive tensile force being applied to the device.The inflation lumen breach may have occurred due to the severe stretching on the shaft causing a weak point in the lumen and as the investigator applied positive pressured to the device a breach occurred.A visual and microscopic examination identified no damage to the tip of the device.No other issues were noted with the device that could potentially have contributed to the complaint.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9305823
Report Number2134265-2019-13527
Device Sequence Number13996324
Product Code LIT
UDI-Device Identifier08714729793373
UDI-Public08714729793373
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0023143978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1